Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 68, NWS Charleston, SC

July 10, 2014Bulloch County, Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2014, 6:37 PM EDT for Bulloch County, Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2014, 6:37 PM EDT (22:37 UTC)
Expired
Jul 10, 2014, 7:15 PM EDT
In force
38 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 36 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:39 PM EDTTSTM WND DMG1 S Guyton, GATREE DOWN AT LIVE OAK TRAIL.
Jul 10, 6:39 PM EDTTSTM WND DMGPineora, GATREE DOWN AT HEIDT LANDING ROAD AND MCLAWS ROAD.
Jul 10, 6:54 PM EDTTSTM WND DMG4 E Shawnee, GATREE DOWN AT 1000 BLOCK OF SILVER HILL CHURCH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS52 KCHS 102237
SVRCHS
GAC031-103-251-SCC049-053-102315-
/O.NEW.KCHS.SV.W.0068.140710T2237Z-140710T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
637 PM EDT THU JUL 10 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 715 PM EDT

* AT 637 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  PINEORA...MOVING NORTH AT 30 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  PINEORA...MARLOW...GUYTON...SPRINGFIELD...STILLWELL...EGYPT...
  SHAWNEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3276 8151 3258 8111 3222 8128 3235 8160
TIME...MOT...LOC 2237Z 191DEG 26KT 3231 8147

$$
2 follow-up statements
082 
WWUS52 KCHS 102259
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT THU JUL 10 2014

GAC031-102309-
/O.CAN.KCHS.SV.W.0068.000000T0000Z-140710T2315Z/
BULLOCH GA-
659 PM EDT THU JUL 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BULLOCH COUNTY HAS
BEEN CANCELLED...

LAT...LON 3276 8151 3258 8111 3226 8126 3238 8152
      3239 8153
TIME...MOT...LOC 2259Z 191DEG 26KT 3247 8143

$$

GAC103-251-SCC049-053-102315-
/O.CON.KCHS.SV.W.0068.000000T0000Z-140710T2315Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
659 PM EDT THU JUL 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF SCREVEN...EFFINGHAM...HAMPTON AND JASPER COUNTIES...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR EGYPT...MOVING NORTH AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3276 8151 3258 8111 3226 8126 3238 8152
      3239 8153
TIME...MOT...LOC 2259Z 191DEG 26KT 3247 8143

$$
726 
WWUS52 KCHS 102308
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT THU JUL 10 2014

GAC103-251-SCC049-053-102318-
/O.EXP.KCHS.SV.W.0068.000000T0000Z-140710T2315Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
708 PM EDT THU JUL 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN...
EFFINGHAM...HAMPTON AND JASPER COUNTIES WILL EXPIRE AT 715 PM EDT...

AT 708 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3276 8151 3258 8111 3226 8126 3238 8152
      3239 8152
TIME...MOT...LOC 2308Z 191DEG 26KT 3253 8142

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:15 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 10, 4:15 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT THU JUL 10 2014

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE REGION TONIGHT BUT WILL LIKELY
STALL NORTH OF THE AREA...BEFORE DISSIPATING THROUGH THE WEEKEND.
ANOTHER COLD FRONT WILL APPROACH FROM THE WEST BY THE MIDDLE OF
NEXT WEEK. THIS FRONT WILL LIKELY STALL AND DISSIPATE OVER THE
REGION. OTHERWISE...THE REGION WILL REMAIN SITUATED BETWEEN
ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE
THROUGH THE PERIOD.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THIS EVENING AND TONIGHT...HIGH PRESSURE WILL CONTINUE TO RETREAT OVER
THE WESTERN ATLANTIC AS A BROAD TROUGH OF LOW PRESSURE TRACKS FROM
THE MIDWEST TO THE NORTHEAST UNITED STATES. THIS TROUGH WILL
LIKELY SHIFT A WEAK SFC FRONT TOWARD THE SOUTHEASTERN UNITED
STATES THIS EVENING AND EARLY TONIGHT...BUT THE FRONT SHOULD STALL
NORTH/NORTHWEST OF THE FORECAST AREA OVERNIGHT. AHEAD OF THE
FRONT...A SOUTH/SOUTHWEST FLOW CONTINUES TO BRING DEEP MOISTURE TO
THE AREA...WHICH WILL SUPPORT SHOWER AND/OR THUNDERSTORMS THROUGH
THE EVENING AND POSSIBLY INTO EARLY TONIGHT. MOST ACTIVITY WILL
INITIALLY REMAIN ALONG AN INLAND MOVING SEABREEZE BEFORE GREATER
COVERAGE OCCURS INLAND.

HAVE MAINTAINED THE OVERALL TREND IN THE PRECIP FORECAST FOR THIS
EVENING...WITH HIGHEST POPS NEAR 60 INLAND WHERE BOUNDARY INTERACTIONS
BETWEEN SHOWERS AND THUNDERSTORMS AS WELL AS THE SEABREEZE ARE
LIKELY TO OCCUR. SLIGHTLY LOWER CHANCES OF SHOWERS AND THUNDERSTORMS
WILL REMAIN NEAR THE COAST...ESPECIALLY AFTER THE SEABREEZE PUSHES
FURTHER INLAND. PWATS CONTINUE TO INCREASE OVER THE AREA THIS
EVENING AND SHOULD REACH 2.00 INCHES BY SUNSET. WEAK WIND FIELDS
ALONG WITH POOR MID LVL LAPSE RATES DURING THE TIME OF DEEPEST
MOISTURE LEVELS THIS EVENING SUPPORT SHOWERS AND THUNDERSTORMS
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...MAINLY INLAND. A FEW
THUNDERSTORMS COULD ALSO PRODUCE GUSTY WINDS. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT...A
FEW PULSE TYPE STORMS COULD BECOME STRONG/SEVERE INITIALLY...BEFORE
GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS DEPLETES AVAILABLE ENERGY
AND IS FOLLOWED BY SUNSET. EXPECT A DECREASING TREND OF SHOWERS
AND THUNDERSTORMS THROUGH MIDNIGHT. OVERNIGHT LOWS SHOULD RANGE IN
THE LOW TO MID 70S AWAY FROM THE IMMEDIATE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...LOOKS A BIT UNSETTLED WITH A STALLED FRONT AND UPPER TROUGH
OVER THE AREA ALONG WITH ABUNDANT MOISTURE. SCATTERED TO POSSIBLY
NUMEROUS SHOWERS AND STORMS ARE EXPECTED. SLOW STORM MOTIONS AND
PWATS NEAR 2 INCHES WILL ALLOW FOR SOME HEAVY RAINFALL. TEMPERATURES
SHOULD BE CLOSER TO NORMAL WITH INCREASED CLOUD/RAIN
COVERAGE...MAINLY LOWER 90S INLAND WITH MID TO UPPER 80S NEAR THE
COAST.

SATURDAY AND SUNDAY...HIGH PRESSURE RIDGING BUILDS IN FROM THE WEST
PUSHING THE DEEPER MOISTURE SOUTH AND EAST THROUGH THE WEEKEND AND
THUS RAIN COVERAGE SHOULD BE LESSENING EACH DAY...ESPECIALLY OVER
SOUTHEAST SOUTH CAROLINA. TEMPERATURES WILL AGAIN BE CLOSE TO NORMAL
SATURDAY AND THEN ABOVE NORMAL SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A DEEP LAYER RIDGE BEGINS TO SAG SOUTH OF THE AREA THROUGH THE
PERIOD AS A BROAD UPPER TROUGH...WHICH COVERS THE EASTERN HALF OF
THE U.S...SLOWLY SINKS TOWARD THE REGION FROM THE NORTH. EXPECT
SCATTERED AFTERNOON AND EVENING CONVECTION MONDAY AND TUESDAY. THE
FLOW AT LOWER LEVELS WILL BE SOUTHWEST...WHICH WILL KEEP TEMPS A FEW
DEGS ABOVE NORMAL...WITH HIGHS THE MID 90S AND LOWS IN THE MID TO
UPPER 70S.

WEDNESDAY LOOKS TO BE THE WETTEST DAY OF THE PERIOD AS A WEAK COLD
FRONT SAGS INTO THE AREA ALONG WITH THE ASSOCIATED UPPER TROUGH.
GIVEN THE UNCERTAINTY AT THIS POINT...WENT WITH HIGHER END CHANCE
POPS FOR NOW.

BY THURSDAY...THE WEAK COLD FRONT/SURFACE TROUGH SEEMS TO STALL AND
DISSIPATE OVER THE REGION. THE UPPER TROUGH STARTS TO FLATTEN AS
THE DEEP LAYER MOISTURE DECREASES SOME. THUS...CLIMO/CHANCE POPS FOR
DIURNALLY BASED CONVECTION SEEMS REASONABLE AT THIS TIME. TEMPS NEAR
CLIMO.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
BRIEF PERIODS OF FLIGHT RESTRICTIONS ARE POSSIBLE THIS AFTERNOON AT
EITHER TERMINAL...BUT ESPECIALLY AT THE SAV TERMINAL WHERE A
SEABREEZE WILL BE SHIFTING INLAND SHORTLY. HAVE THEREFORE MAINTAINED
TEMPO MVFR CIGS/VSBYS DUE TO THUNDERSTORMS BETWEEN 18Z-22Z AT THE
SAV TERMINAL. CONFIDENCE IN THUNDERSTORMS DIRECTLY IMPACTING THE CHS
TERMINAL ARE LESS...SO HAVE OPTED TO MAINTAIN VICINITY THUNDERSTORMS
THIS AFTERNOON. THUNDERSTORM CHANCES WILL PERSIST THROUGH THIS
EVENING...BUT VFR CONDITIONS SHOULD PREVAIL AT BOTH CHS AND SAV
TERMINALS BY SUNSET THROUGH EARLY FRIDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH EARLY NEXT WEEK WITH
BRIEF FLIGHT RESTRICTIONS DUE TO MOSTLY AFTERNOON
SHOWERS/THUNDERSTORMS...ESPECIALLY FRIDAY. CHANCES FOR CONVECTION
INCREASE FOR THE MIDDLE OF NEXT WEEK AS A COLD FRONT APPROACHES.

&&

.MARINE...
TONIGHT...CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
OVERNIGHT. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT OR
BELOW 15 KTS...ALTHOUGH LOCAL WINDS COULD VARY NEAR THUNDERSTORMS.
SEAS WILL RANGE FROM 2-4 FT...HIGHEST BEYOND 20 NM FROM THE COAST.

FRIDAY THROUGH TUESDAY...NO SIGNIFICANT CONCERNS EXPECTED THROUGH
THE PERIOD...ESPECIALLY THROUGH THE WEEKEND...AS A WEAK PRESSURE
GRADIENT REMAINS IN PLACE. CONDITIONS WILL DETERIORATE A BIT EARLY
NEXT WEEK THOUGH AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.TIDES/COASTAL FLOODING...
THE EARLY EVENING HIGH TIDE...CLOSE TO 7 PM...WILL BE ELEVATED BUT
IS EXPECTED TO REMAIN BELOW COASTAL FLOOD ADVISORY LEVELS.
HOWEVER...IF HEAVY RAIN FALLS NEAR THE COAST THIS EVENING LOCALIZED
FLOODING COULD OCCUR.

ASTRONOMICAL HIGH TIDES DUE TO THE FULL MOON/PERIGEE AND LIGHT TO
MODERATE ONSHORE WINDS COULD RESULT IN MINOR COASTAL FLOODING NEAR
THE TIMES OF HIGH TIDE DURING THE EVENING HOURS FRIDAY THROUGH
EARLY NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...DPB
SHORT TERM...RJB
LONG TERM...RFM
AVIATION...DPB/RJB
MARINE...DPB/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 10, 5:09 AM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
509 AM EDT THU JUL 10 2014

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
110915-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
509 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER AND HEAVY RAIN...ISOLATED THUNDERSTORMS COULD
BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND
QUARTER SIZE HAIL...MAINLY THIS AFTERNOON. ALSO...THUNDERSTORMS
COULD PRODUCE VERY HEAVY RAIN AND LOCALIZED FLOODING THIS
AFTERNOON INTO TONIGHT.

CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE COULD BE REQUIRED THIS AFTERNOON INTO TONIGHT.

GAZ117-119-139-141-SCZ048>051-110915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
509 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN THIS
AFTERNOON INTO TONIGHT. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY
IF HEAVY RAIN FALLS AROUND THE TIME OF THE THURSDAY EVENING HIGH
TIDE.

CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HIGH TIDES...HIGH ASTRONOMICAL TIDES COMBINED WITH ONSHORE FLOW
IN THE WAKE OF THE SEAS BREEZE COULD RESULT IN SHALLOW COASTAL
FLOODING AROUND THE TIME OF HIGH TIDE EACH EVENING FRIDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-110915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
509 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 4:40 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT THU JUL 10 2014

GAZ137-140-141-102145-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
440 PM EDT THU JUL 10 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 545 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LUDOWICI TO 9
MILES SOUTHWEST OF COX TO 29 MILES SOUTHWEST OF DARIEN...MOVING EAST
AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LUDOWICI...COX...COX...AIMAR...MURRAYS CROSSING...TOWNSEND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3132 8137 3130 8142 3133 8144 3137 8155
      3145 8163 3147 8161 3149 8165 3154 8167
      3155 8170 3158 8170 3166 8185 3174 8191
      3177 8164 3174 8158 3146 8124 3137 8126
      3143 8132 3137 8128 3130 8127 3129 8130
TIME...MOT...LOC 2040Z 254DEG 14KT 3167 8181 3136 8164
          3102 8170
Special weather statement, Jul 10, 5:53 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT THU JUL 10 2014

GAZ116-138-102245-
INLAND BRYAN-INLAND LIBERTY-
553 PM EDT THU JUL 10 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 645 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LETFORD TO
DORCHESTER...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...MIDWAY...LIMERICK...FLEMING...LANIER...DANIEL...
ELLABELL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3165 8139 3205 8171 3224 8144 3214 8140
      3211 8140 3210 8139 3208 8139 3207 8137
      3205 8137 3205 8136 3191 8130
TIME...MOT...LOC 2153Z 213DEG 16KT 3206 8159 3179 8140
Local storm report, Jul 10, 6:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     4 ENE FORT STEWART      31.88N  81.45W
07/10/2014                   LIBERTY            GA   911 CALL CENTER

            TREE DOWN ON POWER LINE.

&&

EVENT NUMBER CHS1400800

RJB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:40 PM EDTSpecial Weather StatementCHSLong, McIntosh65 min
Jul 10, 4:47 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh58 min
Jul 10, 5:53 PM EDTSpecial Weather StatementCHSBryan, Liberty52 min
Jul 10, 6:11 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham42 min
Jul 10, 7:11 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham79 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.